Tags

Type your tag names separated by a space and hit enter

Cisplatin and hypomagnesemia.
Cancer Treat Rev 1999; 25(1):47-58CT

Abstract

Hypomagnesemia is a well known side-effect in patients receiving cisplatin-containing chemotherapy. Cisplatin induces hypomagnesemia through its renal toxicity possibly by a direct injury to mechanisms of magnesium reabsorption in the ascending limb of the loop of Henle as well as the distal tubule. Since the magnesium reabsorption process still remains to be fully characterized, the effect by cisplatin on this process remains uncertain. Hypomagnesemia is a frequent complication to chemotherapy with cisplatin affecting up to 90% of patients if no corrective measures are initiated. The clinical importance of this hypomagnesemia remains uncertain. Possible symptoms of hypomagnesemia can be impossible to distinguish from symptoms related to the underlying disease or the treatment with chemotherapy. Existing studies on how to supplement magnesium during treatment with cisplatin have focused mainly on the effect on serum magnesium values and erythrocyte magnesium concentrations but both parameters are poor indicators of body magnesium stores. As long as the relationship between hypomagnesemia and possible complications thereof remains poorly elucidated, it seems reasonable to try to avoid hypomagnesemia. The best results seem to be provided by adding magnesium to the pre- and posthydration fluids.

Authors+Show Affiliations

Department of Oncology, Finsencenter, Rigshospitalet, Copenhagen, Denmark.No affiliation info available

Pub Type(s)

Journal Article
Review

Language

eng

PubMed ID

10212589

Citation

Lajer, H, and G Daugaard. "Cisplatin and Hypomagnesemia." Cancer Treatment Reviews, vol. 25, no. 1, 1999, pp. 47-58.
Lajer H, Daugaard G. Cisplatin and hypomagnesemia. Cancer Treat Rev. 1999;25(1):47-58.
Lajer, H., & Daugaard, G. (1999). Cisplatin and hypomagnesemia. Cancer Treatment Reviews, 25(1), pp. 47-58.
Lajer H, Daugaard G. Cisplatin and Hypomagnesemia. Cancer Treat Rev. 1999;25(1):47-58. PubMed PMID: 10212589.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Cisplatin and hypomagnesemia. AU - Lajer,H, AU - Daugaard,G, PY - 1999/4/23/pubmed PY - 1999/4/23/medline PY - 1999/4/23/entrez SP - 47 EP - 58 JF - Cancer treatment reviews JO - Cancer Treat. Rev. VL - 25 IS - 1 N2 - Hypomagnesemia is a well known side-effect in patients receiving cisplatin-containing chemotherapy. Cisplatin induces hypomagnesemia through its renal toxicity possibly by a direct injury to mechanisms of magnesium reabsorption in the ascending limb of the loop of Henle as well as the distal tubule. Since the magnesium reabsorption process still remains to be fully characterized, the effect by cisplatin on this process remains uncertain. Hypomagnesemia is a frequent complication to chemotherapy with cisplatin affecting up to 90% of patients if no corrective measures are initiated. The clinical importance of this hypomagnesemia remains uncertain. Possible symptoms of hypomagnesemia can be impossible to distinguish from symptoms related to the underlying disease or the treatment with chemotherapy. Existing studies on how to supplement magnesium during treatment with cisplatin have focused mainly on the effect on serum magnesium values and erythrocyte magnesium concentrations but both parameters are poor indicators of body magnesium stores. As long as the relationship between hypomagnesemia and possible complications thereof remains poorly elucidated, it seems reasonable to try to avoid hypomagnesemia. The best results seem to be provided by adding magnesium to the pre- and posthydration fluids. SN - 0305-7372 UR - https://www.unboundmedicine.com/medline/citation/10212589/Cisplatin_and_hypomagnesemia_ L2 - https://linkinghub.elsevier.com/retrieve/pii/S0305-7372(99)90097-X DB - PRIME DP - Unbound Medicine ER -